MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER
Model Number 1005359H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during use interaction between the guide wire the ivus catheter resulted in the reported difficult to remove.Manipulation of the compromised device ultimately resulted in the reported material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the left anterior descending artery.The whisper guide wire was advanced with an ivus device; however, on the last run, the guide wire fractured and became stuck inside the ivus catheter.The ivus catheter was withdrawn with the separated guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE WHISPER¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22326842
Report Number2024168-2025-06437
Device Sequence Number9483425
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public(01)08717648037825(11)250108(17)261231(10)5010871
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005359H
Device Catalogue Number1005359H
Device Lot Number5010871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight87 KG